MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC LOCKING SCREW FOR IM NAIL 5/ 32/ XL25; ORTHOPAEDIC BONE SCREW, NON-BIOABSORBABLE, NON-STERILE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC LOCKING SCREW FOR IM NAIL 5/ 32/ XL25; ORTHOPAEDIC BONE SCREW, NON-BIOABSORBABLE, NON-STERILE
Model Number 04.045.032
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a j&j sales representative.The lot number was unknown.Therefore, the expiration date and device manufacture date were unknown.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This is report 1 of 2 for (b)(4).It was reported by the sales rep that on (b)(6), 2022, the patient underwent an orthopedic procedure.According to the report, the retention pin broke off in the head of 5.0 xl locking screw during proximal screw insertion of a retrograde nail.Fragments were generated and were removed.Extra intraoperative x-ray was required for screw removal.The procedure was completed successfully with a surgical delay of seven minutes.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.This report is for one (1) locking screw for im nail 5/ 32/ xl25 device.This complaint involves two (2) devices.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10: additional narrative: a1, d4, d9, d10, h4, h3, h6: the device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: g1 h3, h6: part: 04.045.032.Lot: 626p695.Manufacturing site: jabil grenchen.Release to warehouse date: 01 february 2022.A manufacturing record evaluation was performed for the finished device lot and no non-conformance was identified.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the locking screw for im nail 5/ 32/ xl25 was stripped from the threads.The tip of the retent pin scrdriver qc hex 12/sht/xl25 appears to be embedded on the screw stardrive hole.A dimensional inspection for the locking screw for im nail 5/ 32/ xl25 was unable to be performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the locking screw for im nail 5/ 32/ xl25 would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed the following drawings reflecting the current and manufactured revisions were reviewed: - lockscr f/medullary nail ø5 lxx/ xl25.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D7: it is unknown if this single-use device was reprocessed and reused.H4.

Brand Name
LOCKING SCREW FOR IM NAIL 5/ 32/ XL25
Common Device Name
ORTHOPAEDIC BONE SCREW, NON-BIOABSORBABLE, NON-STERILE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
WERK GRENCHEN (CH)
solothurnstrasse 186
grenchen 2540
SZ   2540
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key14244683
Report Number2939274-2022-01525
Device Sequence Number11955518
Product Code HWC
UDI-Device Identifier10886982292735
UDI-Public10886982292735
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K201336
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.045.032
Device Catalogue Number04.045.032
Device Lot Number626P695
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2022
Supplement Date Received by Manufacturer05/23/2022
06/01/2022
Initial Report FDA Received Date04/28/2022
Supplement Report FDA Received Date05/24/2022
06/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RETENT PIN SCRDRIVER QC HEX 12/SHT/XL25; UNK - NAILS: RAFN
Patient Age82 YR
Patient SexFemale
Patient Weight67 KG